We study the existence of monotone traveling waves u(t, x)=u(x+ct), connecting two equilibria, for the reaction-diffusion PDE ut = (Formula Presented). Assuming different forms for the reaction term f(u) (among which we have the so-called types A, B, and C), we show that, concerning the admissible speeds, the situation presents both similarities and differences with respect to the classical case. We use a first order model obtained after a suitable change of variables. The model contains a singularity and therefore has some features which are not present in the case of linear diffusion. The technique used involves essentially shooting arguments and lower and upper solutions. Some numerical simulations are provided in order to better understand the features of the model.

Garrione, M., Sanchez, L. (2015). Monotone traveling waves for reaction-diffusion equations involving the curvature operator. BOUNDARY VALUE PROBLEMS, 2015(1), 1-31 [10.1186/s13661-015-0303-y].

Monotone traveling waves for reaction-diffusion equations involving the curvature operator

GARRIONE, MAURIZIO;
2015

Abstract

We study the existence of monotone traveling waves u(t, x)=u(x+ct), connecting two equilibria, for the reaction-diffusion PDE ut = (Formula Presented). Assuming different forms for the reaction term f(u) (among which we have the so-called types A, B, and C), we show that, concerning the admissible speeds, the situation presents both similarities and differences with respect to the classical case. We use a first order model obtained after a suitable change of variables. The model contains a singularity and therefore has some features which are not present in the case of linear diffusion. The technique used involves essentially shooting arguments and lower and upper solutions. Some numerical simulations are provided in order to better understand the features of the model.
Articolo in rivista - Articolo scientifico
lower and upper solutions; mean curvature operator; traveling waves;
English
1
31
31
Garrione, M., Sanchez, L. (2015). Monotone traveling waves for reaction-diffusion equations involving the curvature operator. BOUNDARY VALUE PROBLEMS, 2015(1), 1-31 [10.1186/s13661-015-0303-y].
Garrione, M; Sanchez, L
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10281/100825
Citazioni
  • Scopus 9
  • ???jsp.display-item.citation.isi??? 8
Social impact